Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking medicine for primary hyperparathyroidism and osteoarthritis. Getting headache. Are they related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I have a recurring headache on the top left side of my head, accompanied by a feeling of something 'draining' from it
Also I feel quite nauseous.
I have recently had a blood test result which shows I have Primary Hyperparathyroidism. I also have hypothyroidism for which I take Levothyroxine.
I have Osteopenia and was recently diagnosed with Osteoarthritis. I am on a 4 month waiting list for further tests with an Endocrinologist. Is it all connected? Please help me.
Posted Sat, 2 Mar 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Akhilesh Dubey 54 minutes later

Thanks for posting query to XXXXXXX

I have gone through your details provided by you and following are my comments.

1)     You are known case of Hypothyroid for which you are taking Levothyroxine. Let me know at what dose you are taking the medicine.
2)     Recently diagnosed as Primary Hyperparathyroidism. This may be due to tumour (Adenoma). Usually they present as high calcium level and bone defects. It needs to be ruled out through appropriate investigations.
3)     Nausea and vomiting are common in hyper parathyroid state. Is there any treatment given for it?
4)     In this age tumours are possible. Was any X-rays or sonography done?
5)      Hypercalcemia is possible in Hypothyroidism.
6)     Your headache may be due to an organic cause which needs to be investigated by CT scan or MRI Scan.
7)     As your further investigations are pending, final diagnosis depends on their result.
8)     Propranolol can suppress parathyroid hormone, but only can be taken if prescribed by your Physician.

Hope this information helps you. Please feel free to ask any doubts you have. I will be happy to help.

Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor